MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108

ENCORE MEDICAL L.P. RSP; RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Model Number 510-00-008
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient had a djo monoblock implanted.Patient had a loose humeral implant that was cemented.Surgeon removed the old implant and implanted a longer monoblock.Patient is doing fine and the revision was not related to the product.The revision was from a loose stem due to cement failure.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as a loosening stem due to cement failure.The previous surgery and the surgery detailed in this event occurred 4 years and 8 months apart.Cement was the main cause for the failure.There was no information provided on the cement, therefore, it could not be evaluated.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery for loosening stem due to cement failure.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
RSP, PRIMARY HUMERAL MONOBLOCK, 8MM X 108
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin 78758-5445
MDR Report Key11590558
Report Number1644408-2021-00203
Device Sequence Number11836492
Product Code PHX
UDI-Device Identifier00888912024815
UDI-Public(01)00888912024815
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number510-00-008
Device Catalogue Number510-00-008
Device Lot Number979F1240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-032 LOT 855C2018.; 508-32-103 LOT 864C2308.; 508-00-032 LOT 855C2018; 508-32-103 LOT 864C2308
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR